# SDR 2005FA0001634

- Difficulty date: December 22, 2005
- Submitted: December 22, 2005
- Operation: General aviation
- Engine: Cont IO360ES
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 653129
- Part serial: N00JA231
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS INVOLVED IN A PROPELLER STRIKE, NO CRANKSHAFT DAMAGE WAS FOUND AT THAT TIME.  ENGINE WAS RETURNED TO SERVICE AND A CRACK DEVELOPED IN THE CRANKSHAFT FLANGE, CRANKSHAFT WAS REMOVED FROM THE ENGINE. THE CRACK MOST LIKELY ORIGINATED FROM A SUBSURFACE DEFECT THAT WAS NOT DETECTIBLE WITH MAG PARTICLE INSPECTION.
